Jump to content
CrazyBoards.org

Melisa

Member
  • Content Count

    6
  • Joined

  • Last visited

About Melisa

  • Rank
    Member

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Hi everyone, I was in the process of weaning off seroquel, and had completely weaned off it (was on 600mg XR, weaned myself down to 0mg). So I asked my psychiatrist for something to make me sleep because sleeping only 3 to 6 hours a night for days on end was killing what little productivity I had. I specifically told him to not prescribe me any benzos because benzos give me anxiety. But he gave me a script for nitrazepam (mogadon) all the same. For any American readers, mogadon is a longer acting benzodiazepine that is supposed to help you stay asleep. Then it stopped working after about 3 days. After persisting with the drug for about a week, it stopped helping me altogether, and I noticed a significant increase in low mood, teary outbursts and panic. I called my psychiatrist and asked his advice, he told me to just continue with the drug and finish the bottle of 25x5mg pills he had prescribed me. My psychiatrist simply insisted that all of my symptoms were related to my PTSD and the prazosin I'm taking should be able to pick up the tab. Last Tuesday, I became so overwhelmed with life due to constant panic and sucidal thoughts that I went to my pastor's house for help, but I'd reached a stage of anxiety where I can't think clearly, or form sentences well. I was sitting in the lounge room waiting for my pastor to start a conversation but he didn't seem to pick up that I needed to talk, so I left him to what he was doing to go home and kill myself. It seemed like the only logical solution. I was intercepted by my pastor's wife on the way home, because she was driving up the street I was walking down to get home. She convinced me to get into the car, but I couldn't even talk to her really. I was too hysterical. The pastor's wife took me to the GP the next day, who gave me a plan to wean off the mogadon but she refused to release me to my own care. I refused to go to hospital, but my pastor and his wife took me in and looked after me instead. I had to be prescribed 25mg of seroquel again to take PRN and at night to sleep in combination with melatonin and I'm slowly getting better and should be able to go home by the end of the week. I have no idea why a small amount of benzodiazepines would cause such extreme symptoms in me, but it's pretty horrible when you're studying a masters, it's the middle of the trimester and you can hardly even feed yourself, or get though a day without crying. Does anyone have any idea why benzodiazepines would affect me in this way and make me so emotionally unstable that I can't do anything for myself?
  2. @CrazyRedhead @notloki I appreciate the sentiment, but I'm not actually dieting. I have an eating disorder and I'm relapsing badly right now. I've been eating more like 200 to 500 calories a day (sometimes my cat eats more calories in a day than I do - I recognise that's ridiculous). My dietitian asked me to raise my intake to 800 calories so I can study properly this trimester, which I'll try to do. I'm trying to focus on stabilising myself mentally and emotionally. But if I can lose more weight in the process all the better. I'm trying to get down to 42kg, which is 10kg below my lowest weight. We'll see what happens.
  3. @Iceberg, @CrazyRedhead I did have insomnia to some extent prior to taking seroquel, but nothing like this. I've been quite emotionally unstable too. So I wonder if seroquel was doing more than just treating my PTSD symptoms. I put myself back up to 50mg XR because that's the dose I was last stable at. The insomnia has gone away but now I feel groggy and really tired in the mornings. I know that will resolve too, but I hope it does soon because I really need to be functional in the mornings so I can exercise and study. I can't remember if I put it in my original post or not, but I have Bulimia and I'm currently relapsing. I lost 17kg on seroquel, but I want off it because I'm eating between 200 and 800 calories a day and not losing weight. I haven't lost any weight for 6 weeks. I'm down to 57kg now, but I want to lose another 15kg (I'm 155 cms tall) and I feel like the seroquel is preventing that. That's why I want off it.
  4. @Iceberg I can stay on 50mg XR, I refuse to because I want off the drug so I can lose weight. I actually went to see my GP and spoke to my GP and they both agreed that the drop from 50mg to 0 was too much for my brain, so. I'm taking 25mg before bed. My psychiatrist was doubtful that that dose would help me sleep. But it did, fortunately it did. I still want to wean off. But I will do it a little more slowly. I can just cut the 25mg as needed. But I'm going to stress about it right now. I need to spend the rest of the week catching up on my sleep and getting over the feeling of being exhausted so that I can resume study with a fresh brain.
  5. I've been titrating Seroquel down from a dose of 600mg XR and I'm now down to 0mg. I've been titrating slowly, without going cold turkey. Because of the way Seroquel XR is formulated, you have to drop from 50 mg to 0. It is worth noting that I'm being treated for Post Traumatic Stress Disorder, not schizophrenia or bipolar disorder. I'm in the process of taking Prazosin (minipress) and titrating it up to a therapeutic level and now that I'm up to 20 mg of Prazosin, I'm feeling okay in general. Prazosin is an alpha 1 adrenergic receptor antagonist in the same way that seroquel is - hence the change in medication. I reduced the seroquel from 50 mg to 0 mg on Thursday night. I slept fine on the Thursday, but by Friday afternoon, things fell apart. I became irrationally suicidal. I had a large amount of medication due to weaning off seroquel, titrating up the Prazosin and also taking 300 mg of Pristiq per day. Since then, I haven't slept more than 4 hours a night. I can't seem to get to sleep before 5 am, and I wake after a couple of hours at best. The insomnia is intolerable, I just can't drift off to sleep. I'm thinking that I'm going to have to go to the GP and get some sleeping tablets.because I just need something to get me to sleep. My psychiatrist has been really unhelpful, he tells me to just take enough seroquel to make me sleep, but I don't want to do that. I feel like if I do that, that I'll never get off the seroquel. I need to be able to sleep because I'm a law student, and my trimester is starting in a week's time. How long will the insomnia from the seroquel last?
  6. Hi guys, I'm in the process of tapering off and withdrawing Seroquel. I have PTSD, and also Bulimia Nervosa and I want to get off seroquel because I feel like it's stopping me from losing weight. I've lost 35 lbs. while still on 600 mg XR adjuncted with 2000 mg of Metformin XR per day to stop the hunger cravings (which it does successfully, but causes awful diarrhoea - I'm controlling my bowel with 2000 mg of psyiillum husk powder per day). I've been telling my psychiatrist for months that I wanted off the seroquel, especially since 600 mg XR a day is a really large dose for someone who doesn't have bipolar disorder or schizophrenia I actually wrote my psychiatrist a literature review comparing Prazosin (it's a blood pressure medication also called minipress) to Seroquel in trials that showed Prazosin to be superior in symptom management for PTSD over the medium and long term without the hunger, weight gain, diabetes and increased cardiac risk that seroquel can cause. When I told my psychiatrist that I'm determined to come off the seroquel now that I've started the Prazosin, he just unhelpfully said "Just cut your dose in half (drop to 300 mg) and do the same again in a week, you'll be fine". Unfortunately, I need to be very high functioning because I'm doing a Masters in Law and the course load is very demanding/ also I have exams in 3 weeks that are worth 60% of my mark - No pressure! I told my psychiatrist I was very anxious about reducing the dose and got some 50 mg XR from the psychiatrist. I'm going to see my GP tomorrow and see if I can't get some 150mg XRs to make the tapering process a bit more manageable. My plan is basically to reduce my 600 mg XR dose by 50 mg a week (I'll double check this with the GP) until I'm off it completely. The Prazosin can be fiddled with afterward to work out what the optimal dose will be. But I have some idea from the literature review I wrote. TL;DR: What side effects can I expect from reducing my seroquel by 50 mg a week until I'm seroquel-free? Should I expect that t affect my ability to study, or will I be okay in terms of cognitive function and ability?
×
×
  • Create New...